Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 58, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2021, 11:54 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2021, 11:54 AM CDT (16:54 UTC)
- Expired
- Apr 13, 2021, 12:30 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WUUS54 KLIX 131654
SVRLIX
LAC057-109-131730-
/O.NEW.KLIX.SV.W.0058.210413T1654Z-210413T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1154 AM CDT Tue Apr 13 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
North central Terrebonne Parish in southeastern Louisiana...
North central Lafourche Parish in southeastern Louisiana...
* Until 1230 PM CDT.
* At 1154 AM CDT, a severe thunderstorm was located over Gray, or
near Houma, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Houma, Lockport, Mathews, Gray, Raceland, Bayou Cane, Des Allemands
and Schriever.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 2958 9083 2967 9088 2989 9055 2965 9042
TIME...MOT...LOC 1654Z 243DEG 24KT 2964 9079
HAIL...1.00IN
WIND...60MPH
$$
PGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:38 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 13, 10:38 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1038 AM CDT Tue Apr 13 2021
.MORNING UPDATE...
Morning convection (pulse-type storms) has been firing up over
the western portion of the area, mainly east of I-55 so far. The
area for the best convection and strong storm development will be
in the south and eastern parts of our area currently. However,
short term models are indicating this area of favorable
development will shift eastward throughout the day today. And as
it shifts eastward, it could develop more storms along the
boundary/line that is expected to develop, looking at the models
and CAMs guidance. These storms would provide favorable storm
motion and orientation for development to continue through the
afternoon hours. And then by evening, if the storms form up into a
line, they could accelerate off the coast. If they do not form up
into a line, some of the storms could linger along the coastal
areas into the early evening hours. The main threats from these
storms will be large hail and gusty winds. Conditions do not look
overly favorable for tornadoes, but an isolated spin up tornado
cannot be ruled out. MSW
&&
.PREV DISCUSSION... /issued 440 AM CDT Tue Apr 13 2021/
SHORT TERM (Today through Thursday Night)... A warm front currently
located just offshore of SE LA comes ashore in Cameron Parish and
into SE TX where it is attached to a cold front moving SE near
Dallas to San Antonio. It is this confluence that will move into a
much more favorable dynamic field as it approaches the western
periphery of our area. We should see sh/ts break out rapidly later
this morning near the Lake Charles area or just east of there then
move north and finally ride east along the already stalled warm
front as the cold front stalls. This strong to severe complex of TS
should follow this boundary east and SE where it should be near or
over Baton Rouge to New Orleans later this morning and afternoon.
The stalled warm front will give some extra help to support the
number of cells for a long distance but also help them pulse to
severe and back down again several times. Other cells outside this
area will act a lot like this. Dry air aloft to the north of the
boundary will entrain and help cause strong/damaging winds, large
hail and since it is riding the boundary where coverging winds
exist, isolated tornadoes can not be ruled out. These thunderstorms
will have very heavy rainfall as well and could drop high precip
totals in a short time. A Flash Flood Watch will be issued for much
of the area for this reason along with the already saturated soils
but rainfall won't be continuous and will be able to drain a bit
overnight but the watch is continued since heavy rainfall will be a
possibility Wed and through noon Thursday. Rainfall totals could be
3 to 5 inches with isolated higher amounts through noon Thursday. A
cold front approaches and could drive the heavy rain producing
environment offshore but we will have to watch where this front
decides to stall since it will become the next focus for sh/ts to
develop and move over the same areas, just hope its the gulf.
LONG TERM (Thursday through Tuesday)...
The biggest focus for this weekend is going to be more heavy rain
potential for the area. Precipitable water values still remain
relatively high around 1.5 to 2 inches with southerly winds for this
weekend, so the biggest forecast issue will be the location of the
frontal boundary from earlier this week. Currently, most guidance
has it offshore, but it wouldn't take too much for it to be a bit
more northward to be right on the coast and bringing additional
heavy rain this weekend. Peeking into next week, A shortwave swings
down from the upper midwest towards the Tennessee Valley and high
pressure then builds in from the west starting late Monday into
Tuesday, which should help dry out the area some. -BL
AVIATION...Conditions will begin to worsen through the morning and
most terminals should have cigs drop to OVC015 through the morning
hours. The Miss gulf coast should remain VFR through much of today
but all terminals will have these cigs or lower by tonight. Sites
west of the Pearl River will have TSRA at one or two times during
the day today. Chances are highest for IFR or LIFR conditions due
to +TSRA at BTR and MSY with the possibility of strong winds and
hail around noon and after.
MARINE...
A warm front near the coast will move inland this morning west of
the river while stretching SE over the gulf waters east of the
river. This will help keep winds from southerly direction most of
the time through Wednesday then shift to SW early Thursday and then
from the north and east later in the day if a slowing front is
capable of moving into the gulf. A stronger cold front should move
through by the weekend to clean all the messy weather that came
before it. Winds on the back side of this front should be around 20-
25kt from the N.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 61 74 56 / 80 60 100 60
BTR 78 65 77 60 / 100 60 100 60
ASD 80 63 78 61 / 80 50 90 60
MSY 80 68 80 65 / 90 50 90 60
GPT 78 64 76 61 / 40 40 90 60
PQL 80 63 76 60 / 30 40 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Flash Flood Watch through Thursday morning for GMZ530.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080.
Flash Flood Watch from late tonight through Thursday morning for
MSZ081-082.
GM...&&In the hours before
Local storm report, Apr 13, 11:04 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 1 N BAKER 30.60N 91.16W
04/13/2021 E0.75 INCH EAST BATON ROUGE LA PUBLIC
PUBLIC REPORTS PENNY-SIZED HAIL IN BAKER, LA IN EAST
BATON ROUGE.
&&
MEGANWILSpecial weather statement, Apr 13, 11:11 AM CDT, 43 minutes before
Special Weather Statement National Weather Service New Orleans LA 1111 AM CDT Tue Apr 13 2021 LAZ059-065-066-131700- Lower Terrebonne-Upper Terrebonne-Upper Lafourche- 1111 AM CDT Tue Apr 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES... At 1111 AM CDT, a strong thunderstorm was located 11 miles south of Amelia, or 15 miles southeast of Morgan City, moving northeast at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Houma, Thibodaux, Schriever, Gray and Bayou Cane. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in New Orleans. LAT...LON 2937 9108 2950 9122 2985 9086 2964 9063 TIME...MOT...LOC 1611Z 225DEG 25KT 2950 9109 PG
Local storm report, Apr 13, 11:25 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL N ERWINVILLE 30.53N 91.41W
04/13/2021 E0.75 INCH WEST BATON ROUGE LA PUBLIC
PENNY-SIZED HAIL REPORTED BY THE PUBLIC IN ERWINVILLE, LA
IN WEST BATON ROUGE PARISH.
&&
MEGANWILLocal storm report, Apr 13, 11:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL N LABADIEVILLE 29.82N 90.96W
04/13/2021 E1.00 INCH ASSUMPTION LA PUBLIC
PUBLIC REPORTS QUARTER-SIZED HAIL IN LABADIEVILLE, LA IN
ASSUMPTION PARISH.
&&
MEGANWILSpecial weather statement, Apr 13, 11:49 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1149 AM CDT Tue Apr 13 2021
LAZ050-058-072-131715-
Livingston-Southern Tangipahoa-St. John The Baptist-
1149 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ST. JOHN THE BAPTIST...
EAST CENTRAL LIVINGSTON AND SOUTHWESTERN TANGIPAHOA PARISHES...
At 1149 AM CDT, a strong thunderstorm was located near Springfield,
or 12 miles south of Hammond, moving northeast at 30 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Ponchatoula, Springfield and Killian.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3028 9036 3026 9042 3028 9040 3029 9041
3030 9043 3032 9042 3034 9049 3030 9054
3030 9056 3027 9058 3038 9064 3046 9045
TIME...MOT...LOC 1649Z 243DEG 24KT 3034 9052
PGSpecial weather statement, Apr 13, 11:53 AM CDT, 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
1153 AM CDT Tue Apr 13 2021
LAZ049-050-057-058-131730-
Livingston-Ascension-St. John The Baptist-St. James-
1153 AM CDT Tue Apr 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ASCENSION...NORTHERN ST. JAMES AND SOUTH
CENTRAL LIVINGSTON PARISHES...
At 1152 AM CDT, a strong thunderstorm was located near
Donaldsonville, moving northeast at 30 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Donaldsonville, Reserve, Laplace, Gramercy, Lutcher, Sorrento,
Garyville and Whitehall.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3034 9067 3021 9059 3019 9060 3017 9057
3010 9053 3001 9094 3005 9096 3006 9096
3006 9098 3010 9100
TIME...MOT...LOC 1652Z 243DEG 24KT 3010 9091
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:14 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 5 days |
| Apr 13, 9:18 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 21 min |
| Apr 13, 9:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville | 13 min |
| Apr 13, 9:47 AM CDT | Special Weather Statement | LIX | West Baton Rouge | 43 min |
| Apr 13, 9:56 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Livingston, Saint James | 19 min |
| Apr 13, 10:13 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 17 min |
| Apr 13, 10:26 AM CDT | Special Weather Statement | LIX | Ascension | 34 min |
| Apr 13, 10:32 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 28 min |
| Apr 13, 10:33 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 27 min |
| Apr 13, 10:35 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 55 min |
| Apr 13, 10:49 AM CDT | Severe Thunderstorm Warning | LIX | Assumption | 26 min |
| Apr 13, 10:59 AM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Livingston | 46 min |
| Apr 13, 11:11 AM CDT | Special Weather Statement | LIX | Terrebonne | 49 min |
| Apr 13, 11:14 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James, Saint John the Baptist | 31 min |
| Apr 13, 11:18 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 27 min |
| Apr 13, 11:41 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 15 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 30 min |
| Apr 13, 11:49 AM CDT | Special Weather Statement | LIX | Livingston | 26 min |
| Apr 13, 11:53 AM CDT | Special Weather Statement | LIX | Ascension | 37 min |
| Apr 13, 12:05 PM CDT | Special Weather Statement | LIX | Jefferson | 55 min |
| Apr 13, 12:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 13, 12:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 14 min |
| Apr 13, 12:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 13, 12:27 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 11 min |
| Apr 13, 12:31 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 59 min |
| Apr 13, 1:02 PM CDT | Special Weather Statement | LIX | Terrebonne | 43 min |
| Apr 13, 1:14 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 31 min |
| Apr 13, 1:21 PM CDT | Areal Flood Advisory | LIX | Ascension | 114 min |
| Apr 13, 1:29 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 13, 1:40 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| Apr 13, 1:44 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Terrebonne | 31 min |
| Apr 13, 1:54 PM CDT | Flash Flood Warning | LIX | Jefferson | 111 min |
| Apr 13, 2:07 PM CDT | Flash Flood Warning | LIX | Saint Charles | 83 min |
| Apr 13, 2:14 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles | 61 min |
| Apr 13, 2:17 PM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 13, 2:22 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 38 min |
| Apr 13, 2:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 13, 2:48 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Plaquemines, Terrebonne | 57 min |
| Apr 13, 2:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 13, 3:30 PM CDT | Small Craft Advisory | LIX | 3 hr | |
| Apr 13, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 15 min |
| Apr 13, 3:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 13, 4:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 13, 4:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 13, 5:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 13, 5:58 PM CDT | Special Marine Warning | LIX | 70 min | |
| Apr 13, 6:01 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 13, 6:07 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 13, 6:12 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 13, 6:17 PM CDT | Wind Advisory | LIX | Assumption, Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 6 hr |
| Apr 13, 6:26 PM CDT | Special Weather Statement | LIX | Livingston | 34 min |
| Apr 13, 6:27 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Apr 13, 6:44 PM CDT | Special Weather Statement | LIX | Assumption | 46 min |
| Apr 13, 6:56 PM CDT | Gale Warning | LIX | 9 hr | |
| Apr 13, 6:56 PM CDT | Small Craft Advisory | LIX | 33 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.